Do side effects to new anti-anxiety meds get better over time?

Posted by miller0304 @miller0304, May 22 8:37pm

Hello, I was wondering if side effects to a new medication get better over time?

Interested in more discussions like this? Go to the Depression & Anxiety group.

Hi @miller0304 and welcome to Mayo Clinic Connect. You might benefit from reading this: Reference info: Antidepressants: Selecting one that's right for you – Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/depression/in-depth/antidepressants/art-20046273

Can I ask what medication you are currently taking and having side effects from so I can connect you with other members who may be going through the same thing or anyone that may have some advice after taking the same drug?

REPLY
@amandaa

Hi @miller0304 and welcome to Mayo Clinic Connect. You might benefit from reading this: Reference info: Antidepressants: Selecting one that's right for you – Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/depression/in-depth/antidepressants/art-20046273

Can I ask what medication you are currently taking and having side effects from so I can connect you with other members who may be going through the same thing or anyone that may have some advice after taking the same drug?

Jump to this post

I am taking Prozac and am having difficulty falling and staying asleep, stomach upset, headaches, gas, lack of appetite, constipation

REPLY

If you’ve been taking this for more than a few months and still having these symptoms you need to speak with your doctor. Prozac may not be the medication for you.

REPLY
@miller0304

I am taking Prozac and am having difficulty falling and staying asleep, stomach upset, headaches, gas, lack of appetite, constipation

Jump to this post

Hello @miller0304

I'm sorry to hear of the digestive and sleep problems you are having while taking Prozac. I agree with what has been said before that you need to talk with your prescribing doctor to see if a change in meds might be helpful.

The length of time you've been taking Prozac, as well as the dosage are both important factors. Also, the time of day that you take the medicine can be an issue.

It does take a while for our body and mind to get used to a new medication, so talk to your doctor (or pharmacist) and see what is typical.

Will you post again and let me know how you are doing?

REPLY
@amandaa

Hi @miller0304 and welcome to Mayo Clinic Connect. You might benefit from reading this: Reference info: Antidepressants: Selecting one that's right for you – Mayo Clinic: https://www.mayoclinic.org/diseases-conditions/depression/in-depth/antidepressants/art-20046273

Can I ask what medication you are currently taking and having side effects from so I can connect you with other members who may be going through the same thing or anyone that may have some advice after taking the same drug?

Jump to this post

Wellbutrin

REPLY
In reply to @gabrielbm67 "Wellbutrin" + (show)
@gabrielbm67

Wellbutrin

Jump to this post

Welcome @gabrielbm67, You mentioned Wellbutrin. Are you having side effects from taking Wellbutrin?

REPLY

I take Wellbutrin combined with Cymbalta. Wellbutrin alone makes me very anxious/stressed but I had very little energy on Cymbalta alone. Right now it’s working fairly well, just recently cut back on Wellbutrin, still felt too much anxiety and blood pressure has been high lately. Now taking 100 mg Wellbutrin and 60 mg Cymbalta. Wish I could stop taking them but when I do I basically fall off a cliff.

REPLY

I am un wellbutrin 150 XL , and muy blood pressure Is hight.
Somebody hace The same issue?

REPLY
@sears

If you’ve been taking this for more than a few months and still having these symptoms you need to speak with your doctor. Prozac may not be the medication for you.

Jump to this post

Agree with others that these side effects could be indication that this not right medication for you. I was recently put on Trintellix and one side effect is a nauseous stomach so had to stop taking it.

REPLY
Please sign in or register to post a reply.
  Request Appointment